Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 201, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 29, 2011, 5:39 PM EDT for Pike County, Wayne County, Pennsylvania. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2011, 5:39 PM EDT (21:39 UTC)
- Expired
- Jul 29, 2011, 6:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 118 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 5:55 PM EDT | TSTM WND DMG | La Anna, PA | TREES DOWN FROM STRAIGHT LINE THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jul 29, 5:03 PM EDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485 WUUS51 KBGM 292139 SVRBGM PAC103-127-292215- /O.NEW.KBGM.SV.W.0201.110729T2139Z-110729T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 539 PM EDT FRI JUL 29 2011 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PIKE COUNTY IN NORTHEAST PENNSYLVANIA... SOUTHWESTERN WAYNE COUNTY IN NORTHEAST PENNSYLVANIA... * UNTIL 615 PM EDT. * AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STERLING...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANGELS BY 546 PM EDT... GREENTOWN BY 548 PM EDT... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4126 7510 4124 7534 4126 7544 4137 7545 TIME...MOT...LOC 2139Z 295DEG 30KT 4132 7542 $$ MANNING
2 follow-up statements
786 WWUS51 KBGM 292156 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 556 PM EDT FRI JUL 29 2011 PAC127-292205- /O.CAN.KBGM.SV.W.0201.000000T0000Z-110729T2215Z/ WAYNE PA- 556 PM EDT FRI JUL 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO PIKE COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHEAST PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. LAT...LON 4131 7530 4126 7514 4124 7534 TIME...MOT...LOC 2155Z 303DEG 20KT 4126 7528 $$ PAC103-292215- /O.CON.KBGM.SV.W.0201.000000T0000Z-110729T2215Z/ PIKE PA- 556 PM EDT FRI JUL 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR WEST CENTRAL PIKE COUNTY... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PANTHER...MOVING SOUTHEAST AT 25 MPH. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHEAST PENNSYLVANIA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCED WARNING. && LAT...LON 4131 7530 4126 7514 4124 7534 TIME...MOT...LOC 2155Z 303DEG 20KT 4126 7528 $$ MANNING
221 WWUS51 KBGM 292205 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 605 PM EDT FRI JUL 29 2011 PAC103-292215- /O.EXP.KBGM.SV.W.0201.000000T0000Z-110729T2215Z/ PIKE PA- 605 PM EDT FRI JUL 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PIKE COUNTY WILL EXPIRE AT 615 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHEAST PENNSYLVANIA. LAT...LON 4131 7530 4126 7514 4124 7534 TIME...MOT...LOC 2205Z 303DEG 20KT 4123 7522 $$ MANNING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 5:11 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 29, 5:11 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 511 PM EDT FRI JUL 29 2011 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY IN ADVANCE OF A COLD FRONT WHICH WILL MOVE THROUGH THE AREA THIS EVENING. WITH A VERY MOIST AIR MASS OVER THE AREA ANY THUNDERSTORMS WILL PRODUCE VERY HEAVY DOWNPOURS. THERE ALSO IS THE POTENTIAL FOR SOME OF THE STORMS TO BECOME SEVERE ESPECIALLY OVER THE WESTERN CATSKILLS, SOUTHERN TIER OF NEW YORK AND NORTHEAST PENNSYLVANIA. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT BRINGING DRY AND WARM WEATHER FOR SATURDAY AND SUNDAY. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... AT 5 PM...UPDATE FOR NEWLY ISSUED TORNADO WATCH. MESOSCALE ANALYSIS SHOWS AMPLE BULK SHEAR AND LOW LEVEL TURNING OVER NE PA. MIXED LAYER CAPE REMAINS AMPLE IN THE 1500-2000 J/KG RANGE. SEVERAL STORMS IN THIS AREA HAVE DISPLAYED ROTATIONAL CHARACTERISTICS OVER THE LAST 2 HOURS. THE TORNADO THREAT WILL DIMINISH ONCE THE WARM FRONT MOVES AWAY FROM THE REGION. AT 11 AM...AREA OF SHOWERS MOVING ACROSS OUR NY ZONES THIS MORNING ASSOCIATED WITH A WARM FRONT. THIS HAS HELPED TO MOISTEN THINGS UP HERE THIS MORNING AND DEW POINTS ARE NOW IN THE 70S ACROSS ALL BUT OUR EASTERN ZONES. IF WE DEVELOP SOME BREAKS IN THE CLOUDS ACROSS THE SOUTHERN TIER OF NEW YORK AND NORTHEAST PA AS WE MOVE TO MID DAY WE WILL INCREASE OUR POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON IN ADVANCE OF AN APPROACHING COLD. SURFACE TO 1 KM BULK SHEAR VALUES ARE OVER 25 KTS FROM THE CENTRAL SOUTHERN TIER DOWN INTO CENTRAL PA. MU CAPES ARE AROUND 1000 BUT WE REALLY NEED SOME SUN TO DESTABILIZE THINGS FURTHER. RADAR NEAR ERIE AREA INDICATING A POSSIBLE MCV WHICH WILL HAVE TO BE WATCHED. PREVIOUS DISCUSSION...AT 430 AM, LOCAL RADARS SHOW NO ACTIVITY OVER THE FORECAST AREA BUT SIGNIFICANT CONVECTION IS OCCURRING ALONG THE COLD FRONT ACROSS LOWER MICHIGAN AND INTO NEAR SOUTHERN ONTARIO AND EXTREME WESTERN NEW YORK IN VCNTY OF WARM FRONT. THE CONVECTION ALONG THE WARM FRONT IN WESTERN NEW YORK IS DIVING SOUTHEAST AND SHOULD REMAIN WEST OF FA FOR THE NEXT SEVERAL HOURS. WARM FRONT WILL MAKE SOME PROGRESS OVER THE AREA THIS MORNING WITH THE POTENTIAL FOR CONVECTION INCREASING TOWARD DAYBREAK. MODELS CONTINUE TO INDICATE COLD FRONTAL PASSAGE THIS AFTERNOON AND EVENING. NAM/GFS STILL SHOW SIGNIFICANT DIFFERENCES WITH AMOUNT OF DESTABILIZATION THIS AFTERNOON WITH NAM SHOWING 1500-2500 J/KG ACROSS THE CENTRAL SOUTHERN TIER, WESTERN CATSKILLS AND NE PENNSYLVANIA AND THE GFS 500-1500 J/KG. REALITY WILL PROBABLY FALL SOMEWHERE IN BETWEEN BUT BASED ON CONVECTIVE PARAMETERS THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE ABOVE MENTIONED AREA AS WARM SECTOR ALONG WITH MORE SUNSHINE IS MOST LIKELY HERE. BULK SHEAR VALUES 0-6KM AROUND 40-50 KNOTS ALONG WITH MID LEVEL SPEED MAX AROUND 50 KNOTS MOVING THROUGH THIS AFTERNOON, ALSO SUPPORTS THE POTENTIAL FOR SOME SEVERE WEATHER. ANY THUNDERSTORMS THAT DO DEVELOP TODAY WILL ALSO BE ACCOMPANIED BY TORRENTIAL DOWNPOURS WITH PWATS AROUND 2 INCHES AND WARM CLOUD LAYER OF 11-13K FT. AS FRONT APPROACHES LATER THIS MORNING THE CHC OF PRECIP WILL INCREASE FROM THE CHC CATEGORY INTO LIKELY AND CATEGORICAL POPS. FROPA TIMING APPEARS AROUND 19Z AT SYR, 21Z AT BGM AND 23Z AT AVP. MAX TEMPS ARE TRICKY AGAIN TODAY AND ALL DEPENDS ON AMOUNT OF SUNSHINE IF ANY. CURRENT THINKING IS AROUND 80 NRN CWA AND LOWER TO MID 80 ACROSS THE SOUTHERN TIER AND NE PA. && .SHORT TERM /11 PM THIS EVENING THROUGH MONDAY NIGHT/... 2 PM UPDATE... SATURDAY NIGHT/SUNDAY...HIGH PRESSURE REMAINS IN CONTROL WITH DRY WEATHER EXPECTED AND MAINLY CLEAR SKIES. A SFC TROF IS JUST A BIT FASTER THAN THE PREVIOUS FEW MODELS RUNS AND MAY BRING A SLIGHT INCREASE IN CLOUDS LATE SUNDAY ESPECIALLY ACROSS THE FAR NORTHWEST. 850 TEMPS IN THE MID TEENS STILL SUPPORT HIGHS WELL INTO THE 80S SUNDAY AFTN. MONDAY...SFC TROF COMES THROUGH WITH CONVECTION POSSIBLE FROM EARLY MONDAY THROUGHOUT THE DAY. TOWARD AFTN. THE FOCUS SHIFTS A BIT MORE INTO NEPA. && .LONG TERM /TUESDAY THROUGH FRIDAY/... 2 PM UPDATE... WITH THE POSSIBILITY OF SEVERE WEATHER THE LONG RANGE FORECAST WAS DONE EARLIER TODAY WITH HPC GUIDANCE. CONSISTENT TO THE PAST FEW DAYS A BUBBLE OF HIGH PRESSURE WILL BRING A RETURN TO DRY WEATHER TUESDAY. BEYOND THAT MUCH UNCERTAINTY EXISTS WITH BOTH THE GFS AND EURO SHOWING A SYSTEM DIVING DOWN WEDNESDAY INTO THURSDAY IN THE NORTHWEST FLOW. THE MODELS CONTINUE TO HAVE TROUBLE RESOLVING EXACT DETAILS THIS FAR OUT SO WILL CONTINUE WITH CHANCE POPS BOTH DAYS FOR NOW. TEMPS REMAIN JUST ABOVE CLIMO...OR GENERALLY IN THE MIDDLE 80S. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... 2 PM UPDATE...A COLD FRONT NOW ENTERING WESTERN NY WILL SWEEP ACROSS THE TERMINALS BY 0Z TONIGHT. CONVECTION IS POSSIBLE AHEAD OF THIS FRONT...ESPECIALLY FROM KELM/KITH SOUTH AND EAST. WITH THE FRONT STILL WEST OF THE NORTHERN TERMINALS CONVECTION IS NOT RULED OUT BUT NOT QUITE AS LIKELY...THUS ONLY A CB GROUP HERE VS. A TEMPO GROUP OF TSRA. IMMEDIATELY AFTER THE FROPA...MVFR CIGS ARE POSSIBLE FOR A 1 TO 3 HOUR WINDOW THROUGH EARLY EVENING AT ALL TERMINALS WITH POSSIBLE IMPROVEMENT TO VFR AFTER THAT. AFTER A PERIOD OF VFR WEATHER EARLY TONIGHT...MOISTURE TRAPPED UNDERNEATH AN INVERSION WILL HELP MVFR CIGS TO REDEVELOP EVERYWHERE. MUCH UNCERTAINTY EXISTS WITH HOW THIS EVOLVES BUT I FELT THE MOST LIKELY TIME PERIOD WOULD BE AFTER 06Z SO I WENT PREVAILING HERE. SOME POTENTIAL THAT WE SEE THIS EARLIER THAN PREDICTED...ESPECIALLY NY TERMINALS. VFR EXPECTED SATURDAY AFTER 15Z. LIGHT SOUTHWEST WINDS NOW WILL RAPIDLY INCREASE JUST AHEAD OF THE FRONT. WINDS WILL GENERALLY INCREASE TO AROUND 10 KTS THIS AFTN OUT OF THE WEST TO WEST-NORTHWEST WITH SOME GUSTS TO 20 KTS POSSIBLE ESPECIALLY AT KSYR AND THE ELEVATED SITES OF KBGM AND KITH. WINDS QUICKLY DIE DOWN TONIGHT AND REMAIN LIGHT AT AROUND 5 KTS OVERNIGHT. NORTHWEST WINDS SATURDAY AT AROUND 10 KTS. OUTLOOK... FRIDAY OVERNIGHT TO SATURDAY MORNING...SHOWERS END EARLY BUT SATURATED LOW LAYERS COULD CAUSE MVFR/IFR FOG AND POSSIBLY CIGS. SATURDAY AFTN TO MONDAY...MAINLY VFR. SOME MVFR/IFR VALLEY FOG LIKELY WITH SFC HIGH PRESSURE ESPECIALLY AT ELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW/RRM NEAR TERM...BMW/DJP SHORT TERM...HEDEN LONG TERM...HEDEN AVIATION...HEDEN
Hazardous weather outlook, Jul 29, 5:08 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 508 PM EDT FRI JUL 29 2011 NYZ009-015>018-022-023-036-037-302115- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-MADISON-SOUTHERN ONEIDA- 508 PM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ040-044-047-048-072-302115- NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 508 PM EDT FRI JUL 29 2011 ...TORNADO WATCH 701 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. NYZ024-025-044>046-055>057-062-PAZ038-039-043-302115- CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-WYOMING- 508 PM EDT FRI JUL 29 2011 ...SEVERE THUNDERSTORM WATCH 699 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
In the hours before
Local storm report, Jul 29, 3:56 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG MONTROSE 41.83N 75.88W
07/29/2011 SUSQUEHANNA PA 911 CENTER
AT ROUTES 167 AND 706 IN MONTROSE... REPORT OF 2 TREES
DOWN
&&
MJNSpecial weather statement, Jul 29, 4:02 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 402 PM EDT FRI JUL 29 2011 NYZ045-046-057-292045- CHENANGO NY-DELAWARE NY-OTSEGO NY- 402 PM EDT FRI JUL 29 2011 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL CHENANGO...CENTRAL DELAWARE AND SOUTHWESTERN OTSEGO COUNTIES... * AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR OXFORD...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROCKDALE AND BAINBRIDGE AT 410 PM EDT... MT UPTON AND SIDNEY AT 415 PM EDT... UNADILLA AND YOUNGS AT 420 PM EDT... WELLS BRIDGE AT 425 PM EDT... EAST SIDNEY AND OTEGO AT 430 PM EDT... FRANKLIN AND OTEGO AT 435 PM EDT... NORTH FRANKLIN AT 440 PM EDT... MEREDITH AND MERIDALE AT 445 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4241 7483 4217 7490 4232 7566 4249 7561 MANNING
Local storm report, Jul 29, 4:07 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
407 PM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG MONTROSE 41.83N 75.88W
07/29/2011 SUSQUEHANNA PA 911 CENTER
HOUSE DAMAGED... MANY TREES DOWN
&&
DJPLocal storm report, Jul 29, 4:28 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
428 PM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 E GUILFORD 42.40N 75.40W
07/29/2011 CHENANGO NY PUBLIC
DAMAGE ALONG PHILLIPS-ODELL ROAD BETWEEN GUILFORD AND
MT. UPTON. HORSE SHED FLIPPED OVER... PADDLE BOAD BLOWN
FROM POND... A FEW TREES DOWN.
&&
JMLSpecial weather statement, Jul 29, 4:39 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 439 PM EDT FRI JUL 29 2011 PAZ043-044-292130- LACKAWANNA PA-WYOMING PA- 439 PM EDT FRI JUL 29 2011 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL LACKAWANNA AND NORTHEASTERN WYOMING COUNTIES... * AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE CAREY...AND MOVING SOUTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WALLS CORNERS AND MILL CITY AT 450 PM EDT... LA PLUME AND DALTON AT 455 PM EDT... GLENBURN AND WAVERLY AT 500 PM EDT... CLARKS SUMMIT AND CLARKS GREEN AT 505 PM EDT... DICKSON CITY AND PECKVILLE AT 510 PM EDT... THROOP AND DUNMORE AT 515 PM EDT... JESSUP AT 520 PM EDT... ELMHURST AT 525 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4148 7547 4131 7557 4154 7608 4165 7596 MANNING
Local storm report, Jul 29, 5:15 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
515 PM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FUNNEL CLOUD HONESDALE 41.58N 75.25W
07/29/2011 WAYNE PA PUBLIC
WAS REPORTED OVER THE CITY OF HONESDALE AND LASTED 1 TO
2 MINUTES.
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:40 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 50 min |
| Jul 29, 3:15 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 60 min |
| Jul 29, 3:41 PM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna, Wayne | 6 hr |
| Jul 29, 3:59 PM EDT | Tornado Warning | BGM | Lackawanna, Susquehanna, Wayne | 46 min |
| Jul 29, 4:09 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 38 min |
| Jul 29, 4:36 PM EDT | Tornado Warning | BGM | Pike, Wayne | 39 min |
| Jul 29, 4:39 PM EDT | Special Weather Statement | BGM | Lackawanna, Wyoming | 51 min |
| Jul 29, 4:59 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 61 min |
| Jul 29, 5:11 PM EDT | Tornado Warning | BGM | Pike | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.